Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 309, NWS Blacksburg, VA

June 21, 2011Giles County, Montgomery County, Pulaski County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2011, 2:35 PM EDT for Giles County, Montgomery County, Pulaski County, Virginia. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 2:35 PM EDT (18:35 UTC)
Expired
Jun 21, 2011, 2:55 PM EDT
In force
20 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Giles County, VA, Montgomery County, VA, Pulaski County, VA

The radar

The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:38 PM EDTTSTM WND DMG3 W Poplar Hill, VANUMEROUS LARGE TREE LIMBS DOWN ALONG WITH DIME SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS51 KRNK 211835
SVRRNK
VAC071-121-155-211930-
/O.NEW.KRNK.SV.W.0309.110621T1835Z-110621T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
  SOUTHERN GILES COUNTY IN SOUTHWEST VIRGINIA
  WESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 330 PM EDT.

* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITE GATE...OR NEAR POPLAR HILL...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITE GATE...
  POPLAR HILL...
  PARROTT...
  MC COY...
  PRICES FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3729 8092 3735 8053 3719 8048 3715 8086
      3717 8088 3719 8087 3719 8088
TIME...MOT...LOC 1835Z 264DEG 14KT 3720 8081

$$

MC
1 follow-up statement
533 
WWUS51 KRNK 211855
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
255 PM EDT TUE JUN 21 2011

VAC071-121-155-211905-
/O.CAN.KRNK.SV.W.0309.000000T0000Z-110621T1930Z/
PULASKI VA-GILES VA-MONTGOMERY VA-
255 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...SOUTHERN
GILES AND WESTERN MONTGOMERY COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3729 8092 3735 8053 3719 8048 3715 8086
      3717 8088 3719 8087 3719 8088
TIME...MOT...LOC 1855Z 264DEG 14KT 3721 8071

$$

MC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 21, 2:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT TUE JUN 21 2011

.SYNOPSIS...
STILL KEEPING AN EYE ON A WEAK FRONTAL BOUNDARY SITUATED ALONG THE
EASTERN BOUNDARY OF THE FORECAST REGION THIS MORNING...HOWEVER
THIS BOUNDARY WILL PUSH BACK TO THE NORTHEAST AS AN UPPER LEVEL
RIDGE BUILDS INTO THE AREA TODAY. SOUTHWESTERLY WINDS WILL KEEP
SHOWER AND THUNDERSTORM ACTIVITY IN THE FORECAST THROUGH THE END
OF THE WORKWEEK AS A COLD FRONT APPROACHES OUR REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUITE A BIT OF CUMULUS CLOUDS HAVE FORMED ALONG AND WEST OF THE
BLUE RIDGE...WITH MOSTLY SUNNY SKIES TO THE EAST. WITH UPPER LEVEL
RIDGE OVERHEAD...THESE CU ARE CURRENTLY CAPPED OFF. HOWEVER AS
MENTIONED EARLIER...WAVE CURRENTLY OVER EASTERN TENNESSEE MAY
PROVIDE ENOUGH LIFT AND MOISTENING OF THE MID LEVELS TO BREAK THIS
CAP AND ALLOW SCATTERED THUNDERSTORM DEVELOPMENT. LATEST HRRR AND
LOCAL WRF CONTINUE TO SHOW THIS SOLUTION....WITH THUNDERSTORMS
MOVING INTO NORTHWEST NORTH CAROLINA BY 3 OR 4PM. THUS HAVE
INCREASED POPS EVEN MORE ACROSS WESTERN AREAS. MLCAPE OF BETWEEN 2
AND 3K J/KG ACROSS THE CWA. QUITE A BIT OF CAPE IN THE HAIL GROWTH
ZONE AND DECENT DOWNDRAFT CAPE AS WELL. DEEP LAYER EFFECTIVE SHEAR
IS RATHER WEAK TODAY AND THUS ANY ORGANIZATION OF THE STORMS WILL
HAVE TO BE COLD POOL DRIVEN. THIS SHOULD TEND TO LIMIT THE
SEVERITY OF ANY EARLY AFTERNOON STORMS...HOWEVER GIVEN ABOVE
PARAMETERS...STORMS SHOULD STILL BE ABLE TO AT LEAST BRIEFLY PULSE
UP TO SEVERE LIMITS. LESS CONFIDENCE ON HOW FAR EAST THESE STORMS
MAKE IT. HIGH RES MODELS SHOW THE STORMS MAKING IT ACROSS THE
WHOLE CWA AND GIVEN IMPRESSIVE CAPE VALUES THIS SEEMS
POSSIBLE...AND THUS HAVE RAISED POPS. HOWEVER WEAK SHEAR AND THE
RIDGING OVERHEAD MAY ALSO LIMIT EASTWARD EXTENT OF STORMS...AND
THUS WILL HAVE TO MONITOR THIS THROUGH THE AFTERNOON HOURS.

THE POSSIBILITY EXISTS FOR A SECOND AREA OF THUNDERSTORMS TO
IMPACT OUR AREA AROUND 8PM TONIGHT...AS THUNDERSTORMS THAT FORM
OVER CENTRAL TENNESSEE TODAY WILL TEND TO WORK THERE WAY
NORTHEAST.

.PREVIOUS DISCUSSION...
WILL START THE MORNING OFF WITH AREAS OF PATCHY FOG ACROSS THE
REGION...ESPECIALLY WHERE WE EXPERIENCED SHOWERS AND THUNDERSTORMS
ON MONDAY EVENING. AS IS USUAL FOR THIS TIME OF YEAR...WE CAN
EXPECT THIS MORNING FOG TO IMPROVE QUICKLY AFTER 9 AM AS DAYTIME
HEATING INCREASES. RADAR IS ALSO INDICATING LIGHT SHOWER ACTIVITY
PUSHING ACROSS OUR REGION FROM THE NORTHWEST...WITH THE GREATEST
SHOWER ACTIVITY DEVELOPING IN THE VICINITY OF A WEAK BACKDOOR
FRONTAL BOUNDARY SITUATED ON THE EASTERN EDGE OF OUR FORECAST
REGION. EXPECT THESE SHOWERS TO CONTINUE THROUGH THE REMAINDER OF
THE MORNING.

AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER OUR REGION TODAY...
CAUSING OUR ATMOSPHERIC WINDS TO GRADUALLY SHIFT FROM
NORTHWESTERLY TO SOUTHWESTERLY...AND ALLOWING US TO TAP
INCREASINGLY HUMID AIR FROM THE GULF COAST REGION. WITH THE RIDGE
PUSHING ACROSS OUR AREA...WE CAN EXPECT WARMER AFTERNOON
TEMPERATURES FOR TODAY THAN THOSE EXPERIENCED OVER THE LAST COUPLE
DAYS...WITH HIGHS RANGING FROM THE MID 80S TO NEAR 90 WEST OF THE
BLUE RIDGE...AND LOW TO MID 90S TO THE EAST.

THUNDERSTORM ACTIVITY WILL DIMINISH IN INTENSITY BY MIDNIGHT...BUT
STILL EXPECT TO SEE SPOTTY SHOWER ACTIVITY CONTINUE THROUGH THE
EARLY MORNING HOURS OF WEDNESDAY AS A COLD FRONT APPROACHES OUR
REGION. OVERNIGHT CONDITIONS TONIGHT WILL BE ON THE WARM AND MUGGY
SIDE...WITH LOWS RANGING FROM THE MID TO UPPER 60S WEST OF THE
BLUE RIDGE...AND EXPECTED TO BE IN THE LOW 70S TO THE EAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
FORECAST AREA WILL BE IN THE WARM SECTOR WEDNESDAY AND THURSDAY WITH
A GOOD LEE TROF AT THE SURFACE. COLD FRONT MAY NOT MAKE MUCH
PROGRESS EAST WITH UPPER FLOW FROM THE SOUTHWEST AND PARALLEL TO THE
BOUNDARY. SURFACE AND LOW LEVEL WINDS WILL BE FROM THE WEST ON
WEDNESDAY AND FROM THE SOUTHWEST ON THURSDAY. BEST PROBABILITY OF
PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY. BY WEDNESDAY
NIGHT A JET STREAK WILL PROVIDE SOME UPPER DIFFLUENCE WHICH SHOULD
RESULT IN AT LEAST SCATTERED COVERAGE ACROSS THE FORECAST AREA. BY
THURSDAY MORNING THE GFS AND SREF WERE SHOWING THE DEEPER MOISTURE
JUST SOUTHEAST OF THE FORECAST AREA. PLAN TO TRIM CHANCE OF RAIN ON
THURSDAY.

AIR MASS DOES NOT CHANGE MUCH THROUGH THE PERIOD. WITH WEST WINDS
AND DOWNSLOPING ON WEDNESDAY...PLUS 850 MB TEMPERATURES STILL AROUND
+20 HIGH TEMPERATURES IN THE FOOTHILLS AND PIEDMONT WILL BE ABOVE
NORMAL. WILL STAY CLOSE TO THE MAV FOR ALL OTHER HIGHS AND LOWS
THROUGH THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM PERIOD LOOKS TO BE FAIRLY ACTIVE WEATHER-WISE AS A SERIES
OF SHORT WAVE TROFS CONTINUE TO PINWHEEL AROUND A SLOWLY MOVING
UPPER LOW SYSTEM TRANSITIONING FROM THE UPPER GREAT LAKES/SOUTHERN
ONTARIO ON FRIDAY...TO NORTHERN MAINE/NEW BRUNSWICK BY MONDAY.

FIRST SHORT WAVE EXPECTED TO BE SUFFICIENT TO DRIVE COOL FRONT JUST
TO THE SOUTH OF THE BLACKSBURG FORECAST AREA ON FRIDAY...BUT PERHAPS
NOT FAR ENOUGH SOUTH TO JUSTIFY AN ENTIRELY DRY FORECAST. FRONT
EXPECTED TO STALL JUST TO THE SOUTH OF THE AREA FRIDAY NIGHT...THEN
BEGIN BUCKLING NORTHWARD AS A WARM FRONT BACK INTO THE MID
APPALACHIAN AND MID ATLANTIC REGION OVER THE WEEKEND. THIS FRONT
EXPECTED TO REMAIN IN CLOSE PROXIMITY TO/OVER THE AREA SATURDAY INTO
SUNDAY...MAINTAINING A GOOD THREAT OF SHOWERS/THUNDERSTORMS
UNTIL FINAL SHORT WAVE FORCES COOLER AND DRIER AIR BACK INTO THE
AREA FROM THE NORTH SUNDAY NIGHT INTO MONDAY.

HPC GUIDANCE GENERALLY USED FOR THE ENTIRE LONG TERM PERIOD WITH
ONLY SLIGHT MODIFICATIONS NEEDED TO REFLECT LOCAL CLIMATOLOGICAL
BIAS DRIVEN MAINLY BY TOPOGRAPHY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS CURRENTLY ACROSS ALL TAF SITES. THIS WILL CONTINUE
THROUGH MOST OF THE AFTERNOON. WILL HAVE TO WATCH FOR SCATTERED
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST CHANCE OF THESE
STORMS WILL BE ACROSS NORTHWEST NORTH CAROLINA UP TO AROUND BLF.
THUS HAVE ADDED IN A TEMPO GROUP AT BLUEFIELD. STILL A CHANCE THAT
STORMS COULD MOVE ACROSS THE CWA FROM SOUTHWEST TO NORTHEAST AND
IMPACT OTHER TAF SITES. HOWEVER CONFIDENCE IS TOO LOW AT THIS
POINT TO PUT ANYTHING OTHER THAN CB IN THE TAFS. IF CAUGHT IN ONE
OF THESE THUNDERSTORMS ONE SHOULD EXPECT REDUCTIONS TO IFR/LIFR
FOR A BRIEF PERIOD OF TIME...WITH HEAVY RAIN...FREQUENT
LIGHTNING...GUSTY WINDS...AND POSSIBLY SOME HAIL. BEST CHANCE
SHOULD BE FROM 3PM TO 8PM IN THE WEST...5PM TO 10PM AROUND BCB AND
ROA...AND 6PM TO 10PM LYH AND DAN.

FOG WILL ALSO BE A POSSIBILITY DURING THE EARLY MORNING HOURS OF
THURSDAY...ESPECIALLY WHERE RAINFALL OCCURS THIS EVENING. EXPECT
MOSTLY CLOUDY SKIES MOST AREAS TONIGHT...THUS NOT EXPECTING
VISIBILITY DROPS TO BELOW MVFR CONDITIONS. HOWEVER IF CLEARING CAN
OCCUR...MAY HAVE TO WATCH FOR DENSER FOG AROUND LYH AND WHEREVER
IT RAINS THIS AFTERNOON.

WEDNESDAY SHOULD FEATURE MAINLY VFR CONDITIONS...HOWEVER WITH A
FRONT IN THE VICINITY...WILL LIKELY HAVE MORE AFTERNOON SHOWERS
AND THUNDERSTORMS...WITH BRIEF REDUCTIONS TO IFR/LIFR.

JUST HOW FAR SOUTH FRONT MOVES WILL BE THE ISSUE AS WE HEAD INTO
THE END OF THE WEEK INTO THE WEEKEND. CURRENT THOUGHTS ARE THAT
THURSDAY MAY BE OUR DRIEST DAY...WITH THE FRONT STAYING CLOSE
ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY INTO THE
WEEKEND. WILL ALSO HAVE TO WATCH FOR THE USUAL MORNING FOG EACH
MORNING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/NF
NEAR TERM...MC/NF
SHORT TERM...AMS
LONG TERM...WERT
AVIATION...MC/NF
Hazardous weather outlook, Jun 21, 6:06 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 AM EDT TUE JUN 21 2011

NCZ001>006-018>020-VAZ012>018-022>024-032>035-043>047-058-059-221015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
606 AM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>011-019-020-WVZ042>045-221015-
TAZEWELL-SMYTH-BLAND-GILES-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
606 AM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREATS
WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
SECONDARY THREATS INCLUDE PERIODS OF HEAVY RAIN AND FREQUENT CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 21, 10:19 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             6 NW INGRAM             36.82N 79.21W
06/21/2011  E1.00 INCH       PITTSYLVANIA       VA   PUBLIC

&&

WHP
Special weather statement, Jun 21, 2:15 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT TUE JUN 21 2011

NCZ001-002-018-019-211915-
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
215 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...WATAUGA AND
WILKES COUNTIES...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DEEP GAP...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DEEP GAP AROUND 225 PM...CASCADE FALLS...
FLEETWOOD...AND MAPLE SPRINGS AROUND 235 PM...CASCADE FALLS...AND
FLEETWOOD AROUND 240 PM...SUMMIT...AND BALDWIN AROUND 245 PM...
IDLEWILD AROUND 255 PM AND WEST JEFFERSON AROUND 300 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3611 8155 3611 8158 3620 8169 3654 8136
      3635 8112 3609 8151 3609 8152

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:24 AM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania53 min
Jun 21, 3:15 PM EDTSpecial Weather StatementRNKCraig60 min
Jun 21, 4:21 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem54 min
Jun 21, 4:26 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe49 min
Jun 21, 4:38 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke67 min
Jun 21, 4:48 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke3 hr
Jun 21, 5:00 PM EDTSevere Thunderstorm WarningRNKBotetourt, Rockbridge36 min
Jun 21, 5:14 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke61 min
Jun 21, 5:30 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Jun 21, 5:35 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke, City of Salem55 min
Jun 21, 5:39 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Smyth, Wythe66 min
Jun 21, 5:42 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin63 min
Jun 21, 5:55 PM EDTFlash Flood WarningRNKFloyd, Franklin, Montgomery, Roanoke, City of Salem3 hr
Jun 21, 6:01 PM EDTFlash Flood WarningRNKBedford, Franklin3 hr
Jun 21, 6:14 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Roanoke61 min
Jun 21, 6:15 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke49 min
Jun 21, 6:25 PM EDTSevere Thunderstorm WarningRNKFranklin35 min
Jun 21, 6:28 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania49 min
Jun 21, 6:29 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Wythe61 min
Jun 21, 6:32 PM EDTFlash Flood WarningRNKBedford, Franklin, Pittsylvania3 hr
Jun 21, 6:36 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge54 min
Jun 21, 6:43 PM EDTSevere Thunderstorm WarningRNKPittsylvania43 min
Jun 21, 6:48 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Halifax, Pittsylvania72 min
Jun 21, 6:54 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford38 min
Jun 21, 7:16 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, Roanoke59 min
Jun 21, 7:31 PM EDTSevere Thunderstorm WarningRNKGiles59 min
Jun 21, 7:33 PM EDTAreal Flood WarningRNKRoanoke, City of Roanoke3 hr
Jun 21, 7:40 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington65 min
Jun 21, 7:43 PM EDTSevere Thunderstorm WarningRNKBotetourt, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem53 min
Jun 21, 7:48 PM EDTSpecial Weather StatementRNKCity of Martinsville27 min
Jun 21, 7:53 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville67 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.